Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 239, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 25, 2008, 5:31 PM CDT for Bowie County, Red River County, Texas; Little River County, Arkansas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2008, 5:31 PM CDT (22:31 UTC)
- Expired
- Apr 25, 2008, 6:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Little River County, AR, Bowie County, TX, Red River County, TX
The radar
The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 3:26 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 453 J/kg
- Mixed-layer CIN
- -332 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:28 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Apr 25, 3:28 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 328 PM CDT FRI APR 25 2008 .DISCUSSION... LATEST SFC ANALYSIS SHOWS COLD FRONT DRYLINE EXTENDS FROM N CENTRAL AR SW TO KP07...W/NEGATIVELY-TILTED UPPER TROUGH MOVING THRU THE CENTRAL PLAINS AS PER WATER VAPOR IMAGERY. AREA RADARS SHOW A LINE OF CONVECTION DEVELOPING ALONG THE FRONT...RECIPIENTS OF STRONG DIURNAL HEATING. AN UNSCHEDULED 18Z KSHV RAOB SHOWS AMS IS STILL CAPPED...BUT FRONT SHOULD BE SUFFICIENT ENOUGH TO OVERCOME THIS THIS EVENING. OTHERWISE...SOUNDING IS NOT ALL THAT IMPRESSIVE...W/VERY WEAK SHEAR AND LR/S LESS STEEP THAN 6 HRS AGO. EXPECT BETTER SHEAR/LR/S ALONG THE FRONT HIS EVENING...FOR A MARGINAL HAIL/WIND EVENT. OTHERWISE...A SECONDARY UPPER TROUGH MOVING INTO WESTERN MT WILL DIG INTO THE CENTRAL PLAINS THROUGH SATURDAY EVENING...AND PUSH AN UNSEASONABLY STRONG FRONT INTO THE AREA AFTER 06Z SUNDAY. 12Z GFS IS STILL ADVERTISING A COUPLE OF MCS/S TO DEVELOP OVER OK AND CENTRAL TEXAS SATURDAY EVENING...FOR LIKELY HEAVY RAINFALL AFTER 06Z FOR NE TEXAS. TYPICAL CONVECTIVE FEEDBACK IS PROBABLE IN THE SOLUTION...BUT TIMING IS RELATIVELY CONSISTENT FOR LIKELY POPS FOR THE SOUTHERN CWA OVERNIGHT. SUNDAY LOOKS TO BE UNSEASONABLY COOL...W/A GRADUAL WARMUP TO ABOVE NORMAL TEMPS BY TUESDAY AS WEAK RIDGING BUILDS OVER THE CENTRAL CONUS AND RETURN FLOW RESUMES. NEAR THE END OF NEXT WEEK...RIDGE BEGINS TO BREAK DOWN AND MOVE EAST AS THE NEXT TROUGH DIGS INTO THE CENTRAL ROCKIES. THIS WILL ALLOW FOR SLIGHT CHANCES OF SHRA/TSRA IN THE EXTENDED. && .AVIATION... A COLD FRONT...AND AN ASSOCIATED LINE OF SHRA/TSRA...CONTINUES TO MOVE E TOWARD OUR AREA THIS AFTERNOON. THE SHRA/TSRA SHOULD REACH KTXK-KTYR AROUND 26/0000 UTC. TERMINALS SUCH AS KGGG...KLFK...KSHV MAY NOT ANY STORMS UNTIL 26/0300 UTC OR SO...WITH KELD AND KMLU PROBABLY NOT MUCH UNTIL AFTER 26/0500 UTC. IT STILL LOOKS LIKE THE FRONT WILL STALL SATURDAY...WITH A BREAK IN CONVECTION EXPECTED. ADDITIONAL SHRA/TSRA SHOULD BE ON TAP AS A STRONGER UPPER-AIR SYSTEM MOVES INTO THE PLAINS SATURDAY NIGHT. FLIGHT CATEGORIES SHOULD GENERALLY HOVER AROUND MVFR IN VICINITY OF THE FRONT. /BUTTS/ && .PRELIMINARY POINT TEMPS/POPS... SHV 62 78 59 64 / 40 0 70 70 MLU 63 76 59 66 / 40 20 40 70 DEQ 51 79 53 63 / 30 0 40 40 TXK 58 79 55 62 / 40 0 40 40 ELD 59 79 56 62 / 50 0 40 70 TYR 61 81 54 66 / 40 0 70 40 GGG 61 80 57 64 / 50 0 70 50 LFK 66 81 61 66 / 40 20 40 70 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 21/44
Hazardous weather outlook, Apr 25, 12:00 PM CDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI APR 25 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-261100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT AND ASSOCIATED UPPER LEVEL DISTURBANCE WILL TRAVERSE EAST ACROSS OKLAHOMA AND NORTHCENTRAL TEXAS THIS AFTERNOON. AS THE FRONT ENTERS SOUTHEAST OKLAHOMA AND THE WESTERN SECTIONS OF NORTHEAST TEXAS LATE THIS AFTERNOON...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT FROM SOUTHWEST ARKANSAS SOUTHWEST INTO NORTHEAST TEXAS. GOOD DAYTIME HEATING WILL GENERATE STRONG LOW LEVEL INSTABILITY AHEAD OF THE FRONT...WITH SOME OF THE STORMS POSSIBLY BECOMING SEVERE LATE THIS AFTERNOON THROUGH THE EVENING MAINLY WEST OF AN EL DORADO ARKANSAS...TO ARCADIA AND MANY LOUISIANA LINE. LARGE HAIL AND STRONG DAMAGING WINDS WILL BE THE MAIN THREATS...ALTHOUGH LOCALLY HEAVY RAINFALL WILL CAUSE PONDING OF AREA ROADWAYS AND LOW LYING AREAS...GIVEN THE EXPECTED SLOW STORM MOVEMENT. THESE STORMS SHOULD GRADUALLY WEAKEN AFTER MIDNIGHT WITH THE LOSS OF HEATING AND RESULTANT INSTABILITY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE AFOREMENTIONED COLD FRONT IS EXPECTED TO BECOME STATIONARY FROM SOUTHEAST TEXAS INTO CENTRAL LOUISIANA SATURDAY MORNING. HOWEVER... THIS BOUNDARY WILL SERVE AS THE FOCUS FOR ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS DURING THE DAY AS WEAK UPPER LEVEL DISTURBANCE TRAVERSE EAST ATOP THE FRONT. THE FRONT IS EXPECTED TO LIFT BACK NORTH ACROSS THE WESTERN SECTIONS OF EAST TEXAS SATURDAY NIGHT...WITH ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS SOUTHERN AND EASTERN OKLAHOMA...AND NORTH TEXAS...AHEAD OF A STRONG UPPER LEVEL TROUGH OF LOW PRESSURE AND ASSOCIATED COLD FRONT DIVING SOUTHEAST INTO THE SOUTHERN PLAINS. SOME OF THE STORMS MAY BECOME SEVERE OVER NORTH TEXAS SOUTH OF THE WARM FRONTAL BOUNDARY...WHICH MAY SHIFT SOUTHEAST AND POSSIBLY AFFECT THE WESTERN SECTIONS OF EAST TEXAS EARLY SUNDAY MORNING. HOWEVER...CONSIDERABLE UNCERTAINTY IN THE SEVERE THREAT REMAINS GIVEN THE UNKNOWN DEGREE OF INSTABILITY THAT WILL BE AVAILABLE. HOWEVER...AN ISOLATED SEVERE WEATHER THREAT WILL EXIST FARTHER EAST ACROSS SOUTHWEST ARKANSAS AND NORTH LOUISIANA SUNDAY...WITH LARGE HAIL THE PRIMARY THREAT. PERIODS OF MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE FROM EARLY SUNDAY MORNING THROUGH EARLY AFTERNOON AS THE COMPLEX OF SHOWERS AND THUNDERSTORMS SHIFTS SOUTHEAST. RAINFALL TOTALS OF ONE TO TWO INCHES WILL BE POSSIBLE THROUGH SUNDAY AFTERNOON...BEFORE MUCH COOLER AND DRIER AIR FILTERS SOUTHEAST BEHIND THE FRONT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. 44
In the hours before
Local storm report, Apr 25, 4:41 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
441 PM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM HAIL VALLIANT 34.00N 95.09W
04/25/2008 M1.75 INCH MCCURTAIN OK LAW ENFORCEMENT
RELAYED BY IDABEL PD
&&
24The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 4:12 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 78 min |
| Apr 25, 5:15 PM CDT | Severe Thunderstorm Warning | SHV | Red River, Titus | 45 min |
| Apr 25, 6:01 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Franklin, Morris, Red River, Titus | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.